MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832400
Medical Device Problem Codes Break (1069); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that shaft break occurred.4.00 x 32mm synergy? xd drug-eluting stent was advanced for treatment.However, during advancing, the stent shaft was broken.Subsequently, another 4.00 x 32mm synergy? xd stent was advanced, and the shaft was also broken.Both devices were pulled and removed from the patient.The procedure was completed with a different device successfully with no patient complications reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 4.00 x 32mm synergy? xd drug-eluting stent was advanced for treatment.However, during advancing, the stent shaft was broken.Subsequently, another 4.00 x 32mm synergy? xd stent was advanced, and the shaft was also broken.Both devices were pulled and removed from the patient.The procedure was completed with a different device successfully with no patient complications reported.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the 4.00 x 32mm synergy xd stent delivery system was returned for analysis.A visual and tactile examination of the hypotube found multiple kinks along the shaft and a break at 98cm from port exchange with manifold detached and not returned.A visual and tactile examination identified multiple polymer extrusion kinks.Microscopic examination of the crimped stent via scope found evidence of stent damage with stent struts lifted in mid-section.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.No other device issues were identified during returned product analysis.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review (prr) table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this product investigation is assigned a most probable investigation conclusion code of cause not established.This code was selected as the most probable complaint cause based on the condition of the returned device.Analysis of the returned device confirmed a break in the hypotube.One possibility that a break occurred during advancement through the guide catheter due to excessive force applied to the delivery system, combined with interactions with other ancillary devices used during the procedure, which led to its separation.The unreported kinks noted during device analysis occurred most likely due to post-procedure handling when repackaging the device for return and the unreported stent damage most likely occurred during interactions of the device with the lesion's anatomical features, as well as interactions with other ancillary devices used during the procedure.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23860452
Report Number2124215-2025-92206
Device Sequence Number21245341
Product Code NIQ
UDI-Device Identifier08714729981169
UDI-Public(01)08714729981169(17)261001(10)35089781
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberH7493941832400
Device Catalogue NumberH7493941832400
Device Lot Number0035089781
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date12/21/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown